Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 29, NWS Charleston, WV

May 13, 2018Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 13, 2018, 10:33 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2018, 10:33 PM EDT (02:33 UTC)
Expired
May 13, 2018, 11:00 PM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:36 PM EDTHAIL 12 E Ratcliffburg, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1903 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1903 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS51 KRLX 140233
SVRRLX
OHC079-163-140300-
/O.NEW.KRLX.SV.W.0029.180514T0233Z-180514T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1033 PM EDT SUN MAY 13 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  North central Jackson County in southeastern Ohio...
  West central Vinton County in southeastern Ohio...

* Until 1100 PM EDT

* At 1032 PM EDT, a severe thunderstorm was located 9 miles west of
  Mcarthur, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Wellston, Mcarthur, Hamden, Byer and Allensville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3930 8265 3923 8244 3912 8256 3918 8265
      3924 8273
TIME...MOT...LOC 0232Z 301DEG 18KT 3927 8266 

HAIL...1.00IN
WIND...60MPH
 
$$

30
2 follow-up statements
355 
WWUS51 KRLX 140246
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1046 PM EDT SUN MAY 13 2018

OHC079-163-140300-
/O.CON.KRLX.SV.W.0029.000000T0000Z-180514T0300Z/
Jackson OH-Vinton OH-
1046 PM EDT SUN MAY 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTH CENTRAL JACKSON AND CENTRAL VINTON COUNTIES...

At 1046 PM EDT, a severe thunderstorm was located near Mcarthur,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Wellston, Mcarthur, Hamden and Byer. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3926 8256 3923 8244 3912 8256 3919 8266
      3922 8262
TIME...MOT...LOC 0246Z 301DEG 18KT 3923 8258 

HAIL...0.88IN
WIND...60MPH
 
$$

30
202 
WWUS51 KRLX 140257
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1057 PM EDT SUN MAY 13 2018

OHC079-163-140307-
/O.EXP.KRLX.SV.W.0029.000000T0000Z-180514T0300Z/
Jackson OH-Vinton OH-
1057 PM EDT SUN MAY 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON AND
CENTRAL VINTON COUNTIES WILL EXPIRE AT 1100 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3926 8256 3923 8244 3912 8256 3919 8266
      3922 8262
TIME...MOT...LOC 0257Z 301DEG 18KT 3950 8198 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:41 PM EDT, 52 minutes earlier.

Area forecast discussion, May 13, 9:41 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
941 PM EDT Sun May 13 2018

.SYNOPSIS...
Surface boundary across north could bring scattered thunderstorms
thru tonight. Unsettled pattern dominates the work week.

&&

.NEAR TERM /UNTIL 4 AM MONDAY MORNING/...
As of 940 PM Sunday...

Will make some minor tweaks to sky cover and pops based on
current radar and satellite trends.

As of 130 PM Sunday...

Tricky forecast as the quasi stationary boundary moves south to
north through tonight. Because of uncertainty on the location
of the front, kept chance PoP across central WV, likely PoPs
across extreme northern WV and dry PoPs across the southern
third of the area.

By Monday morning the frontal boundary should drop south at the
same time with a upper level disturbance. This kicking mechanism
could aid convective initiation across the north slowly sinking
south. There is a slight risk for severe weather tomorrow
morning. Coded chance PoPs with this feature.

Sfc based CAPE of 1000-2000 J/kg suggest enough bouyancy,
however soundings show a cap in place. The best shear continues
to remain north of the forecast area, but with 30-40 kts of
bulk shear should a storm break through the cap it should be
able to sustain an updraft and potentially become strong to
severe.

Despite precipitable water values nearing 2 inches across the
north, expect coverage to be low enough to limit flash flood
concerns. For temperatures, went with the bias corrected MOS
values for lows tonight, and the bias corrected SREF for highs
on Monday.

&&

.SHORT TERM /4 AM MONDAY MORNING THROUGH TUESDAY/...
As of 225 PM Sunday...

Really not many changes in the overall forecast thinking for the
start of the work week. Lots of instability in place with the
chance for thunderstorms. Models keep the stationary boundary
draped within our vicinity. Moisture will increase the next few
days and dew points could climb into the low 70s by Tuesday, so
with available surface moisture and EML plume remaining
overhead, it is not surprising to still see model soundings
showing 1500 - 2000 J/Kg of CAPE. Storm development will depend
on timing of any subtle perturbations moving through the
westerly flow. Temperatures will remain above average through
the period.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 230 PM Sunday...

As with the last few forecasts, no changes to the extended with
the unsettled conditions persisting through the long term
period. Will have to monitor the trends in the forecast of the
upper low that pulls northward out of the Gulf of Mexico the end
of this week. This system has potential to bring some tropical
moisture and heavy rain into the region that could produce some
flash flooding.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 650 PM Sunday...

Some thunderstorms will move across central Ohio and northern WV
this evening. Outside of the thunderstorms, expect VFR
conditions. Some patchy fog could form late tonight in areas
that receive rainfall this evening. Thunderstorms will be
possible again on Monday, mainly in central Ohio and northern
WV.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and location of thunderstorms this
evening could vary. Areas that receive rainfall this evening
could see some overnight fog.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 05/14/18
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 00Z TUESDAY...
Brief periods of IFR possible in showers and storms through the
week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/MPK
NEAR TERM...ARJ/RPY
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...RPY
Hazardous weather outlook, May 13, 4:43 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
443 PM EDT Sun May 13 2018

OHZ066-075-083>086-WVZ007>009-016>019-028>030-039-521>526-142045-
Perry-Athens-Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Wood-
Roane-Wirt-Calhoun-Ritchie-Braxton-Gilmer-Lewis-Upshur-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
443 PM EDT Sun May 13 2018

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Isolated strong to severe thunderstorms are possible this afternoon
or evening, with strong winds the main threat. If multiple storms
move over the same area, flooding concerns would be increased.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms are possible Monday and
Tuesday during the afternoon and evening, with strong winds the main
threat. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ067-076-WVZ010-011-020-031-032-040-142045-
Morgan-Washington-Pleasants-Tyler-Doddridge-Harrison-Taylor-Barbour-
443 PM EDT Sun May 13 2018

...SEVERE THUNDERSTORM WATCH 86 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

If multiple storms move over the same area, flooding concerns would
be increased.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms are possible Monday and
Tuesday during the afternoon and evening, with strong winds the main
threat. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

KYZ101-103-OHZ087-WVZ006-014-015-027-517>520-142045-
Greenup-Boyd-Lawrence OH-Cabell-Putnam-Kanawha-Clay-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
443 PM EDT Sun May 13 2018

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, southeast West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated strong to severe thunderstorms are possible Monday and
Tuesday during the afternoon and evening, with strong winds the main
threat. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ102-105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-142045-
Carter-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-
Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
443 PM EDT Sun May 13 2018

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 13, 6:21 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT SUN MAY 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             2 NE NEW READING        39.83N  82.33W
05/13/2018  E1.00 INCH       PERRY              OH   PUBLIC

            MOSTLY NICKELS, BUT SOME LARGER ONES CLOSER TO QUARTERS

&&

EVENT NUMBER RLX1801598

MEK
Special weather statement, May 13, 6:51 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
651 PM EDT SUN MAY 13 2018

OHZ066-067-132315-
Morgan-Perry-
651 PM EDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY AND
SOUTHWESTERN MORGAN COUNTIES...

At 650 PM EDT, a strong thunderstorm was located near Shawnee, moving
southeast at 30 mph.

Winds in excess of 45 mph and dime size hail are possible with this
storm.

Locations impacted include...
Corning and Rendville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3960 8184 3949 8197 3954 8205 3955 8205
      3955 8206 3965 8222 3971 8216
TIME...MOT...LOC 2250Z 301DEG 25KT 3965 8212

30
Special weather statement, May 13, 7:25 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
725 PM EDT SUN MAY 13 2018

OHZ067-075-076-140045-
Washington-Athens-Morgan-
725 PM EDT SUN MAY 13 2018

...HEAVY RAIN WILL AFFECT WEST CENTRAL WASHINGTON...SOUTHWESTERN
MORGAN AND CENTRAL ATHENS COUNTIES...

At 723 PM EDT, radar indicated strong thunderstorms with heavy rain
located along a line extending from 6 miles west of Lancaster to
near Logan.
Movement was east at 35 mph.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Rainfall of 1 to 1.5 inches is expected over the next
hour.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

Locations impacted include...
Athens, Nelsonville, Glouster, Chauncey, Buchtel, Jacksonville,
Murray City, Trimble, Amesville, Stroud Run State Park, Bartlett and
The Plains.

LAT...LON 3942 8175 3923 8188 3938 8229 3947 8228
      3947 8217 3948 8217 3955 8216
TIME...MOT...LOC 2323Z 289DEG 29KT 3969 8271 3949 8237

30
Special weather statement, May 13, 8:34 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
834 PM EDT SUN MAY 13 2018

OHZ084-085-140100-
Meigs-Vinton-
834 PM EDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS AND EAST
CENTRAL VINTON COUNTIES...

At 834 PM EDT, a strong thunderstorm was located 7 miles southwest of
Albany, moving east at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Pomeroy, Rutland, Mason, Middleport, Dyesville, Darwin,
Harrisonville, Dexter and Carpenter.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3915 8186 3903 8201 3903 8203 3900 8205
      3912 8237 3920 8229
TIME...MOT...LOC 0034Z 288DEG 36KT 3914 8228

30
Special weather statement, May 13, 8:52 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
852 PM EDT SUN MAY 13 2018

OHZ075-140115-
Athens-
852 PM EDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ATHENS COUNTY...

At 852 PM EDT, a strong thunderstorm was located near Athens, moving
east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Athens, Stroud Run State Park and The Plains.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3938 8185 3932 8185 3932 8184 3918 8186
      3926 8226 3929 8226 3930 8227 3939 8226
TIME...MOT...LOC 0052Z 283DEG 37KT 3933 8221

30
Special weather statement, May 13, 10:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
1021 PM EDT SUN MAY 13 2018

OHZ084-140245-
Vinton-
1021 PM EDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VINTON COUNTY...

At 1021 PM EDT, a strong thunderstorm was located 12 miles west of
Mcarthur, moving southeast at 25 mph.

Winds in excess of 45 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Allensville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3928 8276 3932 8275 3934 8273 3926 8250
      3918 8261 3919 8265 3920 8265 3920 8269
      3927 8276
TIME...MOT...LOC 0221Z 301DEG 18KT 3929 8271

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:34 PM EDTSpecial Weather StatementRLXMeigs26 min
May 13, 8:52 PM EDTSpecial Weather StatementRLXAthens23 min
May 13, 9:03 PM EDTSevere Thunderstorm WarningRLXAthens, Washington27 min
May 13, 10:21 PM EDTSpecial Weather StatementRLXVinton24 min
May 13, 10:37 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry23 min
May 13, 11:10 PM EDTSpecial Weather StatementRLXMorgan35 min
May 13, 11:15 PM EDTSpecial Weather StatementRLXAthens30 min
May 13, 11:37 PM EDTSpecial Weather StatementRLXWashington23 min
May 14, 1:13 PM EDTSpecial Weather StatementRLXPerry32 min
May 14, 1:20 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry25 min
May 14, 1:43 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry47 min
May 14, 2:08 PM EDTSpecial Weather StatementRLXWashington37 min
May 14, 2:25 PM EDTSpecial Weather StatementRLXWashington35 min
May 14, 2:40 PM EDTSpecial Weather StatementRLXAthens35 min
May 14, 2:51 PM EDTSpecial Weather StatementRLXWashington24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.